Nevada, 2009Dust Devil in Nevada, June 2, 2009
June 2, 2009 · NWS VEF · 1 event in 1 county or zone
A suspected dust devil damaged several mobile homes in East Las Vegas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $75,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A suspected dust devil damaged several mobile homes in East Las Vegas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Jun 2, 8:10 AM PST, 6 hours earlier.
Area forecast discussion, Jun 2, 8:10 AM PST, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
910 AM PDT TUE JUN 2 2009
.SYNOPSIS...A PACIFIC LOW PRESSURE SYSTEM OFF THE CENTRAL CALIFORNIA
COAST WILL BRING DRY SOUTHWEST FLOW ACROSS SOUTHERN CALIFORNIA AND
SOUTHERN NEVADA TODAY AND WEDNESDAY...DIMINISHING THE THREAT OF
THUNDERSTORMS FOR MOST AREAS EXCEPT THE SOUTHERN SIERRA. AS THE
SYSTEM GRADUALLY MOVES INLAND...INCREASING SOUTHWEST WINDS WILL
DEVELOP ALONG WITH A COOLING TREND WHICH WILL DROP HIGH TEMPERATURES
SEVERAL DEGREES BELOW NORMAL BY THE END OF THE WEEK.
&&
.UPDATE...CURRENT SATELLITE IMAGERY DEPICTS A DRY SWATH OF AIR
MOVING OVER SOUTHERN NEVADA TODAY. PROGGED LIFTED INDEX VALUES FOR
THIS AFTERNOON INDICATE SOMEWHAT STABLE CONDITIONS OVER LINCOLN AND
SOUTHERN NYE COUNTIES. COUPLE THIS WITH THE DRY AIR AND CHANCE OF
AFTERNOON CONVECTION IS GREATLY REDUCED. HAVE UPDATED THE GRIDS TO
REFLECT THIS CHANGE. REMAINDER OF THE FORECAST LOOKS TO BE ON TRACK.
-LABELLE-
&&
.PREVIOUS DISCUSSION...410 AM JUNE 2 2009...THE MAIN IMPACT WITH THE
UPPER LOW NEAR THE CENTRAL CALIFORNIA COAST TODAY THROUGH THURSDAY
WILL BE CONTINUED THUNDERSTORMS OVER THE SOUTHERN SIERRA AND BREEZY
TO WINDY CONDITIONS ACROSS THE REST OF THE REGION. A DRYING TREND IN
SOUTHWEST FLOW WAS EVIDENT FROM RECENT SATELLITE LOOPS AND SURFACE
OBSERVATIONS ACROSS THE MOJAVE DESERT AND SOUTHERN GREAT BASIN.
MODELS ARE IN GOOD OVERALL AGREEMENT WITH KEEPING THE LOW CENTER OFF
THE COAST THROUGH WEDNESDAY THEN SLOWLY MOVING IT INLAND THURSDAY
AND FRIDAY. THIS WILL KEEP SOME MOISTURE...INSTABILITY AND DYNAMIC
SUPPORT FOR SCATTERED THUNDERSTORMS OVER THE SOUTHERN SIERRA AS
DISTURBANCES EJECT OUT OF THE LOW. KEPT A MENTION OF ISOLATED
THUNDERSTORMS NEAR CENTRAL NEVADA TODAY AND WEDNESDAY THOUGH
CONFIDENCE IS NOT HIGH THAT THERE WILL BE ENOUGH MOISTURE FOR THAT
TO HAPPEN. WINDS GENERALLY LOOK BREEZY ACROSS THE SOUTHERN HALF OF
THE REGION WHILE FAVORABLE AREAS CENTRAL NYE COUNTY AND THE OWENS
VALLEY COULD SEE GUSTS OF 30 TO 40 MPH...ESPECIALLY WEDNESDAY.
TEMPERATURES WILL LOWER A FEW DEGREES EACH DAY AS THE INFLUENCE OF
THE LOW GRADUALLY MOVES INLAND.
&&
.LONG TERM...MODELS STILL SEEM TO BE GOING THROUGH RUN TO RUN
ADJUSTMENTS WITH THE EXACT TIMING ON THE OFFSHORE UPPER LOW BUT
OVERALL THERE IS DECENT AGREEMENT THAT THE LOW SHOULD MOVE INTO
CENTRAL CALIFORNIA FRIDAY MORNING. AHEAD OF THE LOW SURFACE PRESSURE
GRADIENTS TIGHTEN UP AND A 90 KT+ JET AT 250 MB MOVES ACROSS SOCAL.
ALTHOUGH THE CORE OF STRONGEST WINDS ALOFT WILL BE ACROSS THE
SOUTHERN PART OF THE CWFA...MODEL SOUNDINGS SHOW WELL-ALIGNED SOUTH
TO SOUTHWEST WINDS ACROSS ALL OF THE MOJAVE DESERT INTO NYE AND
LINCOLN COUNTIES FRIDAY MORNING INTO THE EVENING. EXPECT FRIDAY WILL
BE A WINDY DAY ACROSS MOST OF THE AREA WITH GUSTS OF 30-40 MPH.
WHILE DRY AND STABLE AIR WILL EXIST OVER THE MOJAVE DESERT...THIS
WILL NOT BE THE CASE FURTHER NORTH WHERE GREATER MID-LEVEL MOISTURE
WILL EXIST ACROSS THE NORTHWEST PART OF THE CWFA AND INSTABILITY
WILL BE BETTER DUE TO THE PROXIMITY TO THE COLD POOL ALOFT
ASSOCIATED WITH THE LOW. AS A RESULT...EXPECT SCT THUNDERSTORMS TO
DEVELOP HERE ESPECIALLY BY THE AFTERNOON WITH GUSTY WINDS THE MAIN
THREAT. AS THE LOW APPROACHES AND TEMPS ALOFT COOL...SNOW LEVELS
WILL DROP TO AROUND 8500 FEET OVER INYO COUNTY AND THE HIGHEST PEAKS
OF THE SIERRA AND WHITE MOUNTAINS COULD SEE A LITTLE SNOW FRIDAY
AFTERNOON INTO FRIDAY NIGHT.
BY SATURDAY THE UPPER LOW APPEARS TO BREAK INTO TWO PIECES...ONE
WHICH EJECTS NORTHEAST ACROSS NEVADA WHILE A SECOND PIECE GETS HUNG
BACK ACROSS CALIFORNIA NEAR BAKERSFIELD. THIS WILL KEEP THE
POTENTIAL FOR THUNDERSTORMS AROUND ACROSS AREAS NORTH OF I-15 ON
SATURDAY. WITH THE LOW NEARBY AND TEMPS ALOFT COOLING HIGH TEMPS
WILL ACTUALLY DROP A FEW DEGREES FROM FRIDAY. SOUTH OF I-15 IT LOOKS
LIKE LITTLE IF ANY THUNDERSTORM ACTIVITY DEVELOPS AS PLENTY OF DRY
AND STABLE AIR EXISTS.
THE SECOND LOW FINALLY EJECTS NORTHEAST TOWARDS UTAH ON SUNDAY
MORNING AND BEHIND IT A NORTHWEST FLOW ALOFT TAKES OVER. LINGERING
MID-LEVEL MOISTURE AND INSTABILITY ACROSS THE NORTHERN PART OF THE
AREA MAY STILL TRIGGER ISOLATED THUNDERSTORMS...OTHERWISE IT SHOULD
BE DRY WITH TEMPS AT OR A FEW DEGREES BELOW NORMAL.
WEST TO NORTHWEST FLOW ALOFT WILL CONTINUE ACROSS THE AREA THROUGH
THE MIDDLE OF NEXT WEEK. THIS IS A RELATIVELY DRY FLOW AND IT LOOKS
LIKE BY TUESDAY AFTERNOON THE MID-LEVELS DRY OUT ENOUGH TO LIMIT
POPS TO GHOST LEVELS. TEMPS WILL GRADUALLY RISE BACK UP RETURNING TO
AROUND OR A LITTLE ABOVE NORMAL WITH SUNSHINE BECOMING MORE
PLENTIFUL.
&&
.AVIATION...FOR MCCARRAN...SOUTH WINDS WILL INCREASE AROUND 21Z
TUESDAY WITH GUSTS OF 20-25 KTS AND THEN LESSEN AFTER 04Z WEDNESDAY.
FEW-SCT CLOUDS AOA 15K FEET. ISOLATED THUNDERSTORMS WILL BE POSSIBLE
THIS AFTERNOON AND EVENING IN THE BEATTY...MORMON MESA AND PEACH
SPRINGS APPROACH CORRIDORS.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SOUTH TO SOUTHWEST WINDS WILL INCREASE BETWEEN 19Z AND
21Z TUESDAY WITH GUSTS OF 20-30 KTS AND THEN LESSEN AFTER 04Z
WEDNESDAY. THE BEST CHANCES FOR THUNDERSTORMS THIS AFTERNOON AND
EVENING WILL BE OVER THE SIERRA NEVADA AND WHITE MOUNTAINS WITH
ISOLATED THUNDERSTORMS POSSIBLE ELSEWHERE IN THE GREAT BASIN AND
NORTHERN MOHAVE COUNTY. OUTFLOW FROM STORMS COULD CAUSE GUSTY AND
ERRATIC WINDS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&
ADAIR/STACHELSKI
HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jun 2, 5:13 AM PST, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
613 AM PDT TUE JUN 2 2009
AZZ001>003-036-CAZ519>527-NVZ014>022-030700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
613 AM PDT TUE JUN 2 2009 /613 AM MST TUE JUN 2 2009/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SCATTERED
THUNDERSTORMS WILL OCCUR OVER THE SOUTHERN SIERRA WITH THE
POTENTIAL FOR LOCALIZED STRONG WIND GUSTS...SMALL HAIL AND BRIEF
HEAVY RAIN. THE REST OF THE REGION WILL SEE GENERALLY DRY
CONDITIONS AND SOUTHWEST WINDS GUSTING 20 TO 30 MPH IN THE
AFTERNOON.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED. A LOW PRESSURE
SYSTEM OFF THE CENTRAL CALIFORNIA COAST WILL GRADUALLY MOVE INLAND
THURSDAY THROUGH THE WEEKEND. SCATTERED THUNDERSTORMS WILL
CONTINUE OVER THE SOUTHERN SIERRA...MAINLY DURING THE AFTERNOON
AND EVENING HOURS. SNOW LEVELS WILL LOWER TO NEAR 8000 FEET FRIDAY
AND SATURDAY. THE SYSTEM WILL PRODUCE INCREASING SOUTHWEST WINDS
AND A COOLING TREND ACROSS THE REST OF THE REGION WEDNESDAY
THROUGH FRIDAY. A SLIGHT INCREASE IN SHOWERS AND THUNDERSTORMS
OVER THE SOUTHERN GREAT BASIN CAN BE EXPECTED DURING THE WEEKEND
AS THE CENTER OF THE SYSTEM CROSSES THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
JA
Dust Devil, Clark
- When
- June 2, 2:10 PM PST to 2:20 PM PST
- Where
- Clark County, 0.65 mi ENE of East Las Vegas to 0.72 mi NE of East Las Vegas
- Property damage
- $75,000
- Reported by
- Newspaper
- Coordinates
- 36.125, -115.060
A suspected dust devil damaged several mobile homes in the Desert Inn Estates Mobile Home Park. Debris from one of the homes also damaged a car.
- Dust Devil
- A small rotating column of dust from surface heating that caused damage or injury.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Texas, June 2, 2009$1.2 million · EF0 · 12 events
- Flash Flooding and Hail in Indiana, June 2, 20091 injured · $141,000 · 2.75 in hail · 24 events
- Tornado and Flash Flood in Ohio, June 2 to 3, 20091 injured · $64,000 · EF0 · 36 events
- Hail and Damaging Winds in Ohio, June 2, 2009$122,000 · 1.5 in hail · 19 events
- Hail and Damaging Wind in Delaware, June 2, 2009$250,000 · 66 kt wind · 2 events
- Lightning Strike in Maryland, June 2, 2009$215,000 · 1 event
- Hail and Damaging Winds in Illinois, June 2, 2009$115,000 · 65 kt wind · 4 events
- Hail in Indiana, June 2, 2009$100,000 · 1.75 in hail · 6 events
- Hail and Damaging Winds in Kentucky, June 2, 2009$57,000 · 1.75 in hail · 16 events
- Tornado and Hail in Texas, June 2, 2009$50,000 · EF0 · 16 events
- Flash Flood and Hail in West Virginia, June 2, 2009$26,000 · 1.5 in hail · 23 events
- Damaging Winds in New Jersey, June 2, 2009$50,000 · 52 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 179244.